Doctors Lounge - Cardiology AnswersBack to Cardiology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/20/2017.
Forum Name: Miscellaneous Cardiology Topics
Question: Sotolol + Metoprolol and Alcohol
|Jshak07 - Wed Apr 29, 2009 1:24 pm||
I have read that it is not good to drink any alcohol while on these medications. I take Sotolol 120 mg BID and Metoprolol 25 mg QD. What is your opinion on the matter? I have drank for the past 4 months, (~2 days a week) some liquor and beer and never had a problem, not so much as a funny feeling but than I read things on the internet about not mixing the two so I stopped drinking until I got some real answers. I know that just because i never hada problem doesnt mean that I wont have one.
|John Kenyon, CNA - Sun May 03, 2009 10:23 pm||
Hi there --
While there's really no remarkable reason for a healthy person to avoid alcohol in moderation with either drug or in combination, you do have a condition which does not go well with alcohol, so even though the warning about alcohol is pretty much standard (and with Sotolol often makes sense, since this is often given for atrial fibrillation which can be aggravated by alcohol), since you have cardiomyopathy I would strongly suggest you avoid alcohol altogether, as this can contributed to weakening of the heart muscle, especially in a heart already compromised. It's not so much about the medicine itself in your case as with the disease and symptoms the medication is being used to treat.
I hope this is helpful. Good luck to you and please follow up with us as needed.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.